Alert archive / Wisconsin / Small Craft Advisories in 2025

Small Craft Advisory 101, NWS Green Bay, WI

December 19, 2025

NWS Green Bay, WI issued this small craft advisory at Dec 19, 2025, 2:16 PM CST. It took effect at Dec 20, 2025, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2025, 2:16 PM CST (20:16 UTC)
In effect from
Dec 20, 2025, 12:00 AM CST
Expired
Dec 20, 2025, 3:00 PM CST
In force
15 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 10:41 AM CST, 3 hours 35 minutes earlier. Its key messages:

  • Lingering icy spots are possible across area roads this morning, but snow will largely end for all but north-central WI
  • Light snow possible late Friday night into Saturday morning. Accumulations will largely be focused towards north-central Wisconsin but a few flurries could get into central and east- central as well.
  • Westerly gales may return to the marine areas Saturday evening.
Area forecast discussion, Dec 19, 10:41 AM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1041 AM CST Fri Dec 19 2025

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- Lingering icy spots are possible across area roads this morning,
  but snow will largely end for all but north-central WI

- Light snow possible late Friday night into Saturday morning.
  Accumulations will largely be focused towards north-central Wisconsin
  but a few flurries could get into central and east- central as
  well.

- Westerly gales may return to the marine areas Saturday evening.

&&

.DISCUSSION...
Issued at 247 AM CST Fri Dec 19 2025

The last of the snow will be on its way through the region this
morning. Additional accumulations remain light, around a few
tenths, but slippery stretches remain, especially on untreated
roads across portions of central and north-central Wisconsin.
Winds will remain gusty for a few additional hours behind the
departing snow, with gusts up to 25 to 30 mph likely to last until
the early afternoon.

Attention then turns to the next clipper system in line, which
will move through the region late tonight. Winds aloft will be on
the increase again through the lower to mid levels as a push of
warmer air arrives, but only a few gusts should mix down through
around midnight. As the cold air swings through with the main
portion of the clipper, fairly decent frontogenetic forcing should
bring snow into north-central Wisconsin. This feature is mainly
focused across the border along the Upper Peninsula, but cold air
advection over the rest of the region will likely suffice for at
least some flurries or light snow. Still, snow amounts around a
couple inches will largely be focused towards Vilas County, with
amounts tapering to around an inch by the time you get to a line
from Rhinelander to Iron Mountain and lesser amounts further
south. Probabilistic guidance suggest areas south of a line from
Merrill to Marinette mainly see 20% chance or less of exceeding an
inch of snowfall.

Next round of precipitation is then in the forecast for Monday
night. Although again precipitation amounts will be light, this
may yet be another period that bears watching for mixed
precipitation or freezing drizzle as a warm layer will be in the
area which may hamper ice production to a relatively colder
surface. Where the warmer air lines up as we get closer will drive
the precipitation type for this feature and the impacts.

Temperatures for the period will see a couple swings through the
first few days of the forecast, with highs mainly in the teens
today and Sunday, but in the upper 20s to lower 30s on Saturday.
Then highs steady out for much of the middle of next week, with
highs mainly lingering in the upper 20s to middle 30s.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1041 AM CST Fri Dec 19 2025

An MVFR stratus deck in place across the region is expected to
lift north this afternoon, leaving VFR conditions in place across
the region. Gusty northwest winds of 15 to 25 knots will ease
below 10 knots by this afternoon.

High clouds will move back into the region this evening ahead of
the next low pressure system. Light snow is then expected later
tonight into Saturday morning as a clipper system tracks through
the northern Great Lakes. Conditions could drop to MVFR with the
snow showers, especially across north-central Wisconsin. Snowfall
amounts should generally be light, with a dusting south of KRHI
and an inch or two at or just north of KRHI. LLWS is expected to
develop as winds increase just below the surface tonight, with
southwest winds of 30-40 knots, turning westerly Saturday
morning.

&&

.MARINE...
Issued at 247 AM CST Fri Dec 19 2025

Strong winds behind the departing snow will keep gales in place
through the morning before beginning to settle through the rest of
the day Saturday. Winds are unlikely to mix to the surface
Saturday night as warmer air builds up aloft, but additional gales
will be possible Saturday evening as the next cold front rolls
through.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Uhlmann
AVIATION.......Kurimski
MARINE.........Uhlmann
Hazardous weather outlook, Dec 19, 3:08 AM CST, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
308 AM CST Fri Dec 19 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
308 AM CST Fri Dec 19 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Light snow will depart the region through the morning hours, but
icy and slipper spots remain in the area. Motorists are urged to
exercise caution around the morning commute, especially north and
west of the Fox Valley.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Travel may again be affected late tonight into Saturday morning
due to light snow and slippery spots on area roads. The best
chance of accumulating snow will be across northern Wisconsin
during the morning hours of Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any hazardous travel conditions
this morning and again late tonight.

LMZ521-522-541>543-200915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
308 AM CST Fri Dec 19 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusts up to gale force are possible in the morning hours before
winds begin to decrease tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gusts up to gale force are possible again Saturday evening and
Saturday night.

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 2:59 AM CSTGale WatchGRB11 hr
Dec 19, 2:59 AM CSTSmall Craft AdvisoryGRB11 hr
Dec 19, 2:16 PM CSTGale WarningGRB34 hr

Nearby

Small Craft Advisories in Wisconsin, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.